Alert archive / Hawaii / High Surf Warnings in 2012
High Surf Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Mar 4, 2012, 3:05 PM HST for Honolulu County, Kalawao County, Hawaii. It was in force for 66 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2012, 3:05 PM HST (01:05 UTC)
- Expired
- Mar 7, 2012, 8:45 AM HST
- In force
- 66 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI
The radar
The Molokai radar (PHMO), 36 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 3:20 AM HST | FLASH FLOOD | Manoa, HI | WATER WASHED UNDER HOME AND MINOR FLOODING ON ROAD. |
| Mar 5, 6:20 AM HST | FLASH FLOOD | Waikane, HI | WAIKANE STREAM OVERFLOWED...KAMEHAMEHA HIGHWAY NEAR WAIAHOLE/WAIKANE CLOSED IN BOTH DIRECTIONS. |
| Mar 5, 6:54 AM HST | FLASH FLOOD | Tantalus, HI | TREE DOWN ON TANTALUS BLOCKING 3600 BLOCK ROAD. |
| Mar 5, 7:25 AM HST | FLASH FLOOD | 2 Sw Kailua, HI | KAPAA QUARRY ROAD CLOSED DUE TO FLOODING. |
| Mar 5, 9:50 PM HST | LIGHTNING | Waikiki, HI | LIGHTNING REPORTED TO HAVE STRUCK ROOF OF ILIKAI HOTEL...CAUSING STRUCTURE FIRE |
| Mar 6, 9:15 AM HST | FLASH FLOOD | Honolulu, HI | FLASH FLOODING CAUSED ROCKSLIDE THAT PARTIALLY CLOSED KALANIANAOLE HWY NEAR HALONA BLOW HOLE NEXT TO SANDY BEACH. |
| Mar 6, 1:45 PM HST | FLASH FLOOD | Kailua, HI | OAHU DEM REPORTED FLOODING ALONG KAPAA QUARRY RD. |
| Mar 6, 3:30 PM HST | FLASH FLOOD | Honolulu, HI | CITY EMERGENCY MANAGEMENT REPORTED CLOSURE OF DIAMOND HEAD ROAD DUE TO MUD AND DEBRIS FROM FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
663 WHHW40 PHFO 050105 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 305 PM HST SUN MAR 4 2012 ...HIGH SURF WARNING FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... .A LARGE NORTH-NORTHWEST SWELL WILL GRADUALLY SHIFT TO THE NORTH- NORTHEAST TONIGHT AND MONDAY...AND PERSIST INTO TUESDAY. THIS SWELL WILL RESULT IN SURF EXCEEDING ADVISORY LEVELS ALONG NORTH FACING SHORES...WITH SURF EXCEEDING WARNING LEVELS ALONG EAST FACING SHORES. HIZ006-050215- /O.CAN.PHFO.SU.Y.0018.000000T0000Z-120305T0400Z/ WAIANAE COAST- 305 PM HST SUN MAR 4 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF WILL BE BELOW ADVISORY LEVELS FOR THE NEXT SEVERAL DAYS. $$ HIZ002-008-009-017-020-051415- /O.UPG.PHFO.SU.Y.0018.000000T0000Z-120306T1600Z/ /O.NEW.PHFO.SU.W.0005.120305T0105Z-120306T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MAUI WINDWARD WEST- WINDWARD HALEAKALA- 305 PM HST SUN MAR 4 2012 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...BUILDING TO 10 TO 15 FEET. * TIMING...LARGE SURF WILL PERSIST UNTIL AT LEAST TUESDAY. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ025-051415- /O.NEW.PHFO.SU.W.0005.120305T0105Z-120306T1600Z/ BIG ISLAND NORTH AND EAST- 305 PM HST SUN MAR 4 2012 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...10 TO 15 FEET. * TIMING...SURF WILL BUILD TONIGHT...AND REMAIN ELEVATED INTO TUESDAY. * IMPACTS...WAVES WILL LIKELY BEGIN WASHING OVER BAY FRONT HIGHWAY IN HILO...LEADING TO ROAD CLOSURES IN THE MAKAI LANES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ019-051415- /O.EXA.PHFO.SU.Y.0018.000000T0000Z-120306T1600Z/ MAUI CENTRAL VALLEY- 305 PM HST SUN MAR 4 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...15 TO 20 FEET. * TIMING...HIGH SURF WILL PERSIST UNTIL AT LEAST TUESDAY. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING HAZARDOUS SWIMMING CONDITIONS AND DANGEROUS RIP CURRENTS. && $$ HIZ001-003-007-012-013-051415- /O.CON.PHFO.SU.Y.0018.000000T0000Z-120306T1600Z/ NIIHAU-KAUAI LEEWARD-OAHU NORTH SHORE-MOLOKAI WINDWARD- MOLOKAI LEEWARD- 305 PM HST SUN MAR 4 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...15 TO 20 FEET THROUGH MONDAY. * TIMING...HIGH SURF WILL PERSIST UNTIL AT LEAST TUESDAY. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING HAZARDOUS SWIMMING CONDITIONS AND DANGEROUS RIP CURRENTS. && $$ BIRCHARD
6 follow-up statements
323 WHHW40 PHFO 051316 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 316 AM HST MON MAR 5 2012 ...HIGH SURF WARNING FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... .A LARGE NORTH-NORTHEAST SWELL WILL PERSIST THROUGH TUESDAY...BRINGING ABOVE WARNING LEVELS SURF HEIGHTS ALONG EAST FACING SHORES...AND ABOVE ADVISORY LEVELS SURF HEIGHTS ALONG NORTH AND WEST FACING SHORES. HIZ002-008-009-017-020-025-060230- /O.CON.PHFO.SU.W.0005.000000T0000Z-120306T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MAUI WINDWARD WEST- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 316 AM HST MON MAR 5 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...10 TO 15 FEET. * TIMING...LARGE SURF WILL PERSIST UNTIL AT LEAST TUESDAY. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ001-003-007-012-013-019-060230- /O.CON.PHFO.SU.Y.0018.000000T0000Z-120306T1600Z/ NIIHAU-KAUAI LEEWARD-OAHU NORTH SHORE-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI CENTRAL VALLEY- 316 AM HST MON MAR 5 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...15 TO 20 FEET. * TIMING...HIGH SURF WILL PERSIST UNTIL AT LEAST TUESDAY. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING HAZARDOUS SWIMMING CONDITIONS AND DANGEROUS RIP CURRENTS. && $$ HUI
085 WHHW40 PHFO 060022 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 222 PM HST MON MAR 5 2012 ...HIGH SURF WARNING FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... .A LARGE NORTH-NORTHEAST SWELL WILL PERSIST THROUGH LATE AFTERNOON ON TUESDAY...BRINGING ABOVE WARNING LEVELS SURF HEIGHTS ALONG EAST FACING SHORES...AND ABOVE ADVISORY LEVELS SURF HEIGHTS ALONG NORTH AND WEST FACING SHORES. HIZ002-008-009-017-020-025-061430- /O.EXT.PHFO.SU.W.0005.000000T0000Z-120307T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MAUI WINDWARD WEST- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 222 PM HST MON MAR 5 2012 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...10 TO 15 FEET. * TIMING...LARGE SURF WILL PERSIST UNTIL AT LEAST TUESDAY. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ001-003-007-012-013-019-061430- /O.EXT.PHFO.SU.Y.0018.000000T0000Z-120307T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU NORTH SHORE-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI CENTRAL VALLEY- 222 PM HST MON MAR 5 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...15 TO 20 FEET. * TIMING...HIGH SURF WILL PERSIST UNTIL LATE TUESDAY AFTERNOON. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING HAZARDOUS SWIMMING CONDITIONS AND DANGEROUS RIP CURRENTS. && $$ FOSTER
551 WHHW40 PHFO 061342 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST TUE MAR 6 2012 ...HIGH SURF ADVISORY CANCELLED FOR WEST FACING SHORES OF KAUAI AND NIIHAU... ...HIGH SURF WARNING FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI AND MAUI... .A LARGE NORTH-NORTHEAST SWELL WILL PERSIST THROUGH WEDNESDAY... AND THEN DIMINISH THEREAFTER. THE SWELL WILL BRING WARNING LEVEL SURF HEIGHTS TO EAST FACING SHORES...AND ADVISORY LEVEL SURF HEIGHTS TO NORTH FACING SHORES. HIZ003-061445- /O.CAN.PHFO.SU.Y.0018.000000T0000Z-120307T0400Z/ KAUAI LEEWARD- 342 AM HST TUE MAR 6 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF ALONG WEST FACING SHORES OF KAUAI AND NIIHAU HAS DIMINISHED BELOW ADVISORY LEVELS. $$ HIZ002-008-009-017-020-025-070215- /O.EXT.PHFO.SU.W.0005.000000T0000Z-120308T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MAUI WINDWARD WEST- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 342 AM HST TUE MAR 6 2012 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...12 TO 16 FEET. * TIMING...LARGE SURF WILL PERSIST THROUGH WEDNESDAY. * IMPACTS...ROUGH SURF AND RIP CURRENTS. WAVES MAY SPLASH ON TO KAMEHAMEHA HIGHWAY ALONG WINDWARD OAHU...AND ON TO THE MAKAI LANES OF BAY FRONT HIGHWAY IN HILO...ESPECIALLY AROUND THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ001-007-012-013-019-070215- /O.EXT.PHFO.SU.Y.0018.000000T0000Z-120308T0400Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY- 342 AM HST TUE MAR 6 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...15 TO 20 FEET. * TIMING...HIGH SURF WILL PERSIST THROUGH THE DAY WEDNESDAY. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING HAZARDOUS SWIMMING CONDITIONS AND DANGEROUS RIP CURRENTS. && $$ BIRCHARD
435 WHHW40 PHFO 070144 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST TUE MAR 6 2012 ...HIGH SURF WARNING FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI AND MAUI... .A NORTH-NORTHEAST HAS DIMINISHED SOME TODAY BUT WILL INCREASE AGAIN TONIGHT AND WEDNESDAY MORNING. THE SWELL WILL PERSIST THROUGH WEDNESDAY... AND THEN DIMINISH THEREAFTER. THE SWELL WILL BRING WARNING LEVEL SURF HEIGHTS TO EAST FACING SHORES...AND ADVISORY LEVEL SURF HEIGHTS TO NORTH FACING SHORES. HIZ002-008-009-017-020-025-071445- /O.CON.PHFO.SU.W.0005.000000T0000Z-120308T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MAUI WINDWARD WEST- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 344 PM HST TUE MAR 6 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...12 TO 16 FEET. * TIMING...LARGE SURF WILL PERSIST THROUGH WEDNESDAY. * IMPACTS...ROUGH SURF AND RIP CURRENTS. WAVES MAY SPLASH ON TO KAMEHAMEHA HIGHWAY ALONG WINDWARD OAHU...AND ON TO THE MAKAI LANES OF BAY FRONT HIGHWAY IN HILO...ESPECIALLY AROUND THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ001-007-012-013-019-071445- /O.CON.PHFO.SU.Y.0018.000000T0000Z-120308T0400Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY- 344 PM HST TUE MAR 6 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...15 TO 20 FEET. * TIMING...HIGH SURF WILL PERSIST THROUGH THE DAY WEDNESDAY. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING HAZARDOUS SWIMMING CONDITIONS AND DANGEROUS RIP CURRENTS. && $$
360 WHHW40 PHFO 071334 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST WED MAR 7 2012 ...HIGH SURF WARNING FOR EAST FACING SHORES OF KAUAI OAHU MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI AND MAUI... .A NORTH-NORTHEAST SWELL WILL PERSIST THROUGH EARLY THURSDAY MORNING...AND THEN DIMINISH THEREAFTER. THE SWELL WILL BRING WARNING LEVEL SURF HEIGHTS TO EAST FACING SHORES...AND ADVISORY LEVEL SURF HEIGHTS TO NORTH FACING SHORES. HIZ002-008-009-017-020-025-080245- /O.EXT.PHFO.SU.W.0005.000000T0000Z-120308T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MAUI WINDWARD WEST- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 334 AM HST WED MAR 7 2012 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...10 TO 15 FEET. * TIMING...LARGE SURF WILL PERSIST THROUGH EARLY THURSDAY MORNING. * IMPACTS...ROUGH SURF AND RIP CURRENTS. WAVES MAY SPLASH ON TO KAMEHAMEHA HIGHWAY ALONG WINDWARD OAHU...AND ON TO THE MAKAI LANES OF BAY FRONT HIGHWAY IN HILO...ESPECIALLY AROUND THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ001-007-012-013-019-080245- /O.EXT.PHFO.SU.Y.0018.000000T0000Z-120308T1600Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY- 334 AM HST WED MAR 7 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...12 TO 18 FEET. * TIMING...HIGH SURF WILL PERSIST THROUGH EARLY THURSDAY MORNING. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING HAZARDOUS SWIMMING CONDITIONS AND DANGEROUS RIP CURRENTS. && $$ BRENCHLEY
357 WHHW40 PHFO 071845 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 845 AM HST WED MAR 7 2012 ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF KAUAI NIIHAU OAHU MOLOKAI MAUI AND BIG ISLAND... .A NORTH-NORTHEAST SWELL WILL PERSIST THROUGH EARLY THURSDAY MORNING...AND THEN DIMINISH THEREAFTER. THE SWELL WILL BRING ADVISORY LEVEL SURF HEIGHTS TO NORTH AND EAST FACING SHORES. HIZ002-008-009-017-020-025-080745- /O.CAN.PHFO.SU.W.0005.000000T0000Z-120308T1600Z/ /O.EXA.PHFO.SU.Y.0018.000000T0000Z-120308T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MAUI WINDWARD WEST- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 845 AM HST WED MAR 7 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...8 TO 12 FEET. * TIMING...HIGH SURF WILL PERSIST THROUGH EARLY THURSDAY MORNING. * IMPACTS...ROUGH SURF AND RIP CURRENTS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ001-007-012-013-019-080745- /O.CON.PHFO.SU.Y.0018.000000T0000Z-120308T1600Z/ NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY- 845 AM HST WED MAR 7 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...10 TO 15 FEET. * TIMING...HIGH SURF WILL PERSIST THROUGH EARLY THURSDAY MORNING. * IMPACTS...ROUGH SURF AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING HAZARDOUS SWIMMING CONDITIONS AND DANGEROUS RIP CURRENTS. && $$ FOSTER
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 4, 10:00 AM HST, 5 hours 5 minutes earlier.
Area forecast discussion, Mar 4, 10:00 AM HST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN MAR 4 2012 .SYNOPSIS... UNSETTLED WEATHER WILL CONTINUE TODAY THROUGH TUESDAY...ESPECIALLY ACROSS THE WESTERN HALF OF THE STATE. TRADE WINDS WILL INCREASE AND BECOME STRONG TONIGHT AND MONDAY NEAR KAUAI...WHILE MUCH LIGHTER WINDS CONTINUE OVER REST OF THE STATE. STRONG TRADE WINDS ARE EXPECTED TO SPREAD ACROSS THE ENTIRE STATE DURING THE LATER PART OF THE WEEK AS A STRONG SURFACE HIGH MOVES TO FAR NORTH NORTHEAST OF THE ISLANDS. && .DISCUSSION... A VERY WET AND ACTIVE WEATHER PATTERN CONTINUES TO SET UP ACROSS THE WESTERN PORTION OF THE FORECAST AREA WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY MONDAY MORNING. QUIETER WEATHER NOW FOUND OVER THE BIG ISLAND AND AROUND MAUI WILL BECOME A BIT MORE ACTIVE WITH PLENTY OF SUNSHINE FIRING UP CONVECTION IN LEEWARD AND INTERIOR AREAS. WATER VAPOR IMAGERY SHOWS A STRONG UPPER LEVEL JET AND ASSOCIATE VORT MAX EJECTING EAST AND NORTHEASTWARD AROUND THE LARGE TROUGH CARVING OUT NEAR 170W. RESULTING LARGE SCALE LIFT THROUGH THE ATMOSPHERE ALREADY MANIFESTING ITSELF WITH COOLING CLOUD TOPS ACROSS THE REGION BETWEEN 165W AND THE KAUAI CHANNEL. THIS AREA OF LIFT WILL DRIFT EAST AND NORTHEAST AND HELP FUEL AFTERNOON AND EVENING CONVECTION ACROSS KAUAI AND OAHU. THE HEAVIEST RAINFALL WILL BE IN AREAS WHERE LOW LEVEL CONVERGENCE SETS UP STRONGEST...ALONG MOUNTAINS AND ANY SEABREEZE OR OUTFLOW BOUNDARY CONVERGENCE AREAS. THE FRONTAL BOUNDARY NOW AROUND 150 MILES NORTHWEST OF KAUAI...WILL MOVE JUST NORTH OF KAUAI TONIGHT AND THIS WILL SERVE AS ANOTHER FOCUS FOR PERSISTENT SHOWERS WITH HEAVY RAINFALL. THE EASTERN HALF OF THE STATE WILL HAVE ENOUGH MOISTURE AND INSTABILITY FOR SHOWERS TO POP...ESPECIALLY LEEWARD AND INTERIOR SECTIONS IN THE AFTERNOON...BUT THE UPPER LEVEL DYNAMICS ARE LESS CONDUCIVE TO PRODUCING SUSTAINED HEAVY SHOWERS. THERE WILL ALSO BE A THREAT OF ISOLATED THUNDERSTORMS FOR MAUI COUNTY AND THE BIG ISLAND. THE WINTER WEATHER ADVISORY REMAINS IN EFFECT TODAY DUE TO THE EXPECTED ADDITIONAL SNOWFALL ABOVE 11000 FEET ON THE BIG ISLAND SUMMITS. THE THREAT OF HEAVY RAINFALL FOR KAUAI AND OAHU MAY CONTINUE MONDAY AND TUESDAY AS WELL AS THIS COMPLEX WEATHER PATTERN CONTINUES ACROSS THE STATE. 12Z GFS INDICATES THAT LOW LEVEL CONVERGENCE INCREASES MONDAY OVER KAUAI AND OAHU AS A WEAK SURFACE LOW SPINS UP ALONG THE FRONTAL BOUNDARY AND MOVES FROM NEAR KAUAI ACROSS THE KAUAI CHANNEL. THIS FEATURE HELPS STALL THE FRONT NORTH OF OAHU AND PRODUCES LIGHT SOUTHERLY WINDS MONDAY NIGHT FROM OAHU TO NEAR BIG ISLAND. THE LOW SPINS OFF TO THE NORTHEAST OF OAHU TUESDAY...ALLOWING NORTHEAST WINDS TO SAG SOUTHWARDS OVER OAHU. THE OLDER MODEL RUNS FROM GFS SHOW SIMILAR EVOLUTION...WITH 12Z EC NOT AS WELL DEFINED AS THE GFS AS IS TYPICAL WITH THESE CONVECTIVELY DRIVEN SCENARIOS. APPEARS THAT FLASH FLOOD WATCH MAY NEED TO BE EXTENDED FOR KAUAI AND OAHU AS THIS WILL PRODUCE WIDESPREAD SHOWERS AND HEAVY RAIN THREAT INTO LATE MONDAY AND POSSIBLY INTO EARLY TUESDAY. IN ADDITION...STRONG WESTERLY WINDS WILL LIKELY DEVELOP OVER THE SUMMITS OF THE BIG ISLAND MONDAY NIGHT INTO TUESDAY AND THIS WILL LIKELY REQUIRE AT LEAST A WIND ADVISORY AT SOME POINT. THE SHOWERS WILL DECREASE IN COVERAGE AND INTENSITY MIDWEEK AS THE AIRMASS STABILIZES AND MODERATE TO FRESH TRADES FILL IN ACROSS THE STATE. A NEW HIGH BUILDS FAR TO THE NORTH NORTHWEST OF THE STATE BY THE END OF THE WEEK RESULTING IN STRONG AND GUSTY TRADES WITH SHOWERS CROSSING WINDWARD AND MAUKA AREAS INTO ADJACENT LEEWARD SECTIONS OF THE SMALLER ISLANDS AS WELL. && .AVIATION... AN AIRMET IS POSTED FOR MOUNTAIN OBSCURATION OVER KAUAI OAHU AND THE BIG ISLAND DUE TO LOW CLOUDS AND SHRA. AN AIRMET IS ALSO POSTED FOR ICING IN THE VICINITY OF KAUAI OAHU AND THE BIG ISLAND BETWEEN 12000 FEET AND 18000 FEET. THUNDERSTORMS HAVE BEEN PULSING OVER AND AROUND THE STATE WITH CLOUD TOPS UP TO AROUND 35000 FEET. && .MARINE... A HIGH SURF ADVISORY CONTINUES FOR THE NORTH AND WEST OF THE SMALLER ISLANDS TODAY AS THE LARGE NORTHWEST SWELL ROLLS IN. THIS SWELL WILL MAINTAIN ITS HEIGHTS EVEN AS THE PERIOD DROPS SLIGHTLY TONIGHT INTO TUESDAY WHILE TURNING MORE NORTH. THIS NNE SWELL WILL BRING WARNING LEVEL SURF AND LOCALIZED COASTAL FLOODING TO THE E FACING SHORES...WITH ADVISORY LEVEL SURF PERSISTING ALONG N FACING SHORES MONDAY AND TUESDAY. THIS HAZARDOUS SURF EPISODE IS EXPECTED TO CONTINUE THROUGH THE MIDDLE OF THE WEEK. THE BUILDING OF SEAS AND SWELL HAS NECESSITATED AN EXPANSION OF THE SMALL CRAFT ADVISORY TO MUCH OF THE WATERS AROUND OAHU AS WELL AS WINDWARD MAUI AND THE BIG ISLAND...AND ADJACENT SECTIONS OF THE PAILOLO AND ALENUIHAHA COASTAL WATER ZONES. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM HST MONDAY FOR OAHU...KAUAI AND NIIHAU. WINTER WEATHER ADVISORY FOR BIG ISLAND SUMMITS UNTIL 6 PM HST THIS EVENING. HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR EXPOSED WEST FACING SHORES OF OAHU. HIGH SURF ADVISORY UNTIL 6 AM HST TUESDAY FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR THE COASTAL WATERS SURROUNDING KAUAI AND OAHU...WINDWARD WATERS OF MAUI AND THE BIG ISLAND...AND THE PAILOLO AND ALENUIHAHA CHANNELS. && BRENCHLEY/BURKE
In the hours before
Local storm report, Mar 4, 10:04 AM HST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1004 AM HST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD KOLOA 21.91N 159.46W
03/04/2012 KAUAI HI EMERGENCY MNGR
ROUGHLY 12 RESIDENTS WERE DISPLACED FROM THEIR HOMES
ALONG WAILANI ROAD AND ALOHA PLACE.
0900 AM FLASH FLOOD HANALEI 22.21N 159.50W
03/04/2012 KAUAI HI EMERGENCY MNGR
KUHIO HIGHWAY IN THE VICINITY OF THE HANALEI BRIDGE
CLOSED.
0900 AM FLASH FLOOD KILAUEA 22.21N 159.41W
03/04/2012 KAUAI HI EMERGENCY MNGR
SOUTHBOUND LANE OF KALIHIWAI BRIDGE CLOSED.
0900 AM FLASH FLOOD KAPAA 22.10N 159.35W
03/04/2012 KAUAI HI EMERGENCY MNGR
HAUAALA ROAD IN THE VICINITY OF THE KEAPANA BRIDGE
CLOSED.
0900 AM FLASH FLOOD KOLOA 21.91N 159.46W
03/04/2012 KAUAI HI EMERGENCY MNGR
WELIWELI ROAD NEAR THE ALA KINOIKI JUNCTION IN KOLOA
CLOSED.
0900 AM FLASH FLOOD KOLOA 21.91N 159.46W
03/04/2012 KAUAI HI EMERGENCY MNGR
WAILANI AND WAILAAU ROADS CLOSED.
0900 AM FLASH FLOOD LIHUE 21.98N 159.35W
03/04/2012 KAUAI HI EMERGENCY MNGR
POWER OUTAGES REPORTED.
0900 AM FLASH FLOOD WAILUA 22.06N 159.34W
03/04/2012 KAUAI HI EMERGENCY MNGR
POWER OUTAGES REPORTED.
&&
ELUTUMCMLocal storm report, Mar 4, 12:26 PM HST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1226 PM HST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FLASH FLOOD HAENA 22.22N 159.57W
03/04/2012 KAUAI IN KAUAI HI EMERGENCY MNGR
KUHIO HWY CLOSED NEAR HAENA BEACH PARK DUE TO FLOODING
&&
BIRCHARDThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:38 PM HST | Special Marine Warning | HFO | 112 min | |
| Mar 4, 2:58 PM HST | Wind Advisory | HFO | Hawaii, Kauai, Kalawao | 3 days |
| Mar 4, 6:10 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 4, 8:48 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Mar 4, 11:34 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Mar 5, 2:25 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Mar 5, 3:27 AM HST | Flash Flood Warning | HFO | Honolulu | 8 hr |
| Mar 5, 9:25 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 5, 9:32 AM HST | Special Marine Warning | HFO | 118 min | |
| Mar 5, 9:44 AM HST | Areal Flood Advisory | HFO | Kalawao | 6 hr |
| Mar 5, 10:16 AM HST | Special Marine Warning | HFO | 119 min | |
| Mar 5, 11:27 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 5, 11:33 AM HST | Special Marine Warning | HFO | 117 min | |
| Mar 5, 11:58 AM HST | Special Marine Warning | HFO | 32 min | |
| Mar 5, 1:00 PM HST | Gale Warning | HFO | 15 hr | |
| Mar 5, 1:27 PM HST | Special Marine Warning | HFO | 73 min |
Nearby
High Surf Warnings in Hawaii, 2012Every high surf warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.